Louisiana, 2012Lightning Strike in Louisiana, August 18, 2012
August 18, 2012 · NWS SHV · 1 event in 1 county or zone
Showers and thunderstorms produced frequent cloud to ground lightning across portions of Northwest Louisiana during the early morning hours of August 18th. One of these storms produced lightning that struck a home in Lincoln Parish, Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced frequent cloud to ground lightning across portions of Northwest Louisiana during the early morning hours of August 18th. One of these storms produced lightning that struck a home in Lincoln Parish, Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 18, 4:36 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 18, 4:36 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 AM CDT SAT AUG 18 2012
.DISCUSSION...
THE FOUR STATE REGION WILL BE IN FOR A WET AND STORMY PERIOD
THROUGH THE WEEKEND. A VERY MOIST AIRMASS WILL BE IN PLACE FOR
DISTURBANCES RIDING SOUTHEAST AROUND THE NORTHWEST FLOW ON THE
BACK SIDE OF A LARGE AND BROAD LONG WAVE TROUGH OF LOW PRESSURE
OVER THE EASTERN SECTIONS OF THE COUNTRY...AND FRONT SIDE OF A
RIDGE OF HIGH PRESSURE EXTENDING NORTH ACROSS THE WESTERN STATES.
A FRONTAL SYSTEM THAT HAS RESIDED OVER AND NEAR THE FORECAST AREA
WILL CONTINUE TO BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG. WILL KEEP THE RAIN CHANCES IN THE LIKELY CATEGORY
FOR MOST OF THE WEEKEND. WILL KEEP MENTION OF POSSIBLY SEVERE
FOR TODAY...AND STORMS MAY CONTINUE TO HAVE POTENTIAL FOR
DAMAGING WINDS INTO THE OVERNIGHT HOURS. N ADDITION TO THE SEVERE THREAT...
THE MOISTURE LADEN ATMOSPHERE WILL RESULT IN LOCALLY HEAVY
DOWNPOURS WITH THE THUNDERSTORMS. RAINFALL RATES IN THE STRONGER
STORMS WILL BE NEAR ONE INCH TO ONE AND A QUARTER INCHES PER HOUR.
THIS WILL RESULT IN PONDING OF WATER IN STREETS AND LOW LYING AND
POOR DRAINAGE AREAS. WITH SUCH A DRY PERIOD EARLIER THIS YEAR...RESIDENTS
HAVE HAD LITTLE EXPERIENCE DRIVING IN HEAVY DOWNPOURS AND CAN
HYDRO PLANE ON THE WET SURFACES. INTO THE LAST PART OF THE WEEKEND THE
LARGE BROAD TROUGH OF LOW PRESSURE OVER THE EASTERN SECTIONS OF
THE COUNTRY WILL AMPLIFY SOUTH SENDING THE NEARLY STATIONARY
FRONT SOUTH ALONG THE EASTERN END...ALLOWING DRIER AIR AND HIGH
PRESSURE ON THE SURFACE TO MOVE INTO THE FOUR STATE
REGION...BRINGING AN END TO THE WET WEATHER FOR THE START OF THE
WORK WEEK...AND RESULTING IN COOLER TEMPERATURES AND LESS HUMID
CONDITIONS. UNDER HIGH PRESSURE ON THE SURFACE AND ALOFT DRY WEATHER
SHOULD LAST INTO THE LATE PART OF NEXT WEEK. A SERIES OF UPPER
DISTURBANCES WILL BE MOVING INTO THE RIDGE OF HIGH PRESSURE ALOFT
ALLOWING RAIN CHANCES TO RETURN WITH INCREASING GULF MOISTURE.. /06/
&&
.AVIATION...
CONCERNING THE ARKLATEX...MOSTLY VFR ATTM...BUT LOW CLOUDS AT KELD.
THERE IS APPROACHING COMPLEX OF TSTMS INCREASING IN COVERAGE AND MOVG
SE THAT WILL BE AFFECTING KTXK AND KELD FIRST. ADDITIONAL DEVELOPMENT
MAY EVEN BRIDGE OVER TO TSTMS IN N/NE TX. KTYR IS SEEING LIGHT RAIN
NOW OUT OF MID DECK...WITH A PERSISTENT LINE OF TSTMS FROM KDFW
EXTENDING SE ALONG OUR WESTERN CWA. LOOK FOR INCREASED OUTFLOW
BOUNDARIES PLOWING INTO DEEP MOISTURE PROFILES KEEPING VCTS AT ALL
TERMINALS WITH TEMPO GROUPS AT NEXT ISSUANCE NORTH TERMINALS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 90 73 90 66 89 / 70 70 70 40 10
MLU 88 71 90 67 87 / 70 70 70 60 10
DEQ 87 69 85 62 87 / 70 60 70 20 0
TXK 86 70 87 64 88 / 70 60 70 30 0
ELD 86 70 88 65 87 / 70 60 70 50 10
TYR 92 73 91 65 89 / 70 60 70 30 0
GGG 90 72 90 66 89 / 70 60 70 30 0
LFK 92 73 92 68 90 / 70 50 70 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/24
Hazardous weather outlook, Aug 18, 6:15 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CDT SAT AUG 18 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
715 AM CDT SAT AUG 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
UPPER LEVEL DISTURBANCES MOVING SOUTHEAST INTO THE AREA OVER A
NEARLY STATIONARY FRONTAL BOUNDARY WILL PRODUCE SHOWERS AND
THUNDERSTORMS. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE
PRODUCING DAMAGING WINDS...LOCALLY HEAVY DOWNPOURS...AND ISOLATED
LARGE HAIL. THERE WILL BE SEVERAL OF THE UPPER DISTURBANCES AND
NOT JUST ONE ROUND OF POSSIBLE CONVECTION PERIODS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION
SUNDAY AS THE FRONTAL BOUNDARY STARTS TO MOVE SOUTH IN RESPONSE TO
UPPER DISTURBANCES MOVING INTO THE BASE OF AN UPPER TROUGH. BY
LATE SUNDAY NIGHT INTO EARLY MONDAY...RAIN AND THUNDERSTORMS WILL
END FROM WEST TO EAST AS THE FRONT MOVES TOWARD THE GULF COAST.
DAMAGING WINDS...ISOLATED LARGE HAIL EVENTS...AND HEAVY DOWNPOURS
WILL BE POSSIBLE UNTIL THE STORMS MOVE OUT OF THE AREA. WITH HIGH
PRESSURE AND DRIER AIR MOVING INTO THE FOUR STATE REGION...THERE
WILL BE A BREAK IN THE RAINFALL UNTIL RAIN RETURN TOWARD NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF HAM RADIO OPERATORS,,,SPOTTER NETWORKS...AND
EMERGENCY MANAGEMENT MAY BE NECESSARY TODAY AND TONIGHT.
06
In the hours before
Special weather statement, Aug 18, 6:11 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CDT SAT AUG 18 2012
ARZ050-051-059>061-070-071-181315-
HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-SEVIER-
711 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER...NEVADA
AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
BEN LOMOND...BLEVINS...BODCAW...CENTER POINT...CORINTH...
DIERKS...EMMET...FULTON...GARLAND...HOPE...MINERAL SPRINGS...
NASHVILLE...PERRYTOWN...PRESCOTT...ROSSTON...SARATOGA...
TOLLETTE...WASHINGTON AND WILLISVILLE...
AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CENTER
POINT...OR 6 MILES NORTHWEST OF MINERAL SPRINGS...MOVING SOUTHEAST
NEAR 40 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Aug 18, 7:12 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 AM CDT SAT AUG 18 2012
ARZ060-181415-
HEMPSTEAD-
812 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
HOPE...PERRYTOWN AND WASHINGTON...
AT 810 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF FULTON...OR 11 MILES
WEST OF HOPE...MOVING EAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.Special weather statement, Aug 18, 8:25 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 AM CDT SAT AUG 18 2012
ARZ073-181515-
UNION-
925 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...LAWSON...LISBON...NORPHLET AND URBANA...
AT 918 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LISBON...OR 8 MILES WEST OF EL
DORADO...MOVING EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.Special weather statement, Aug 18, 8:32 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 AM CDT SAT AUG 18 2012
LAZ013-181530-
JACKSON-
932 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 AM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 923 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JONESBORO...MOVING EAST AT 15
MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.Special weather statement, Aug 18, 8:59 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT SAT AUG 18 2012
ARZ073-LAZ006-181545-
UNION-
959 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
HUTTIG...
AT 952 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HUTTIG...MOVING
EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.Special weather statement, Aug 18, 9:19 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 AM CDT SAT AUG 18 2012
LAZ013-019-021-181600-
CALDWELL-JACKSON-WINN-
1019 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...
AT 1012 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTH OF JONESBORO...MOVING
EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.Lightning, Lincoln
- When
- August 18, 9:26 AM CST
- Where
- Lincoln County, 2.71 mi NE of Vienna
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.610, -92.620
Lightning struck a home on Pea Ridge Road setting fire to the laundry room in front of the residence. The home suffered minor smoke damage and water damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 18, 20122 deaths · 8 injured · $836,000 · 52 kt wind · 19 events
- Dense Smoke in Indiana, August 18, 20121 death · 4 injured · 1 event
- Lightning Strike in Minnesota, August 18, 20121 death · 4 injured · 1 event
- Flash Flood and Damaging Winds in Mississippi, August 18, 2012$277,000 · 50 kt wind · 8 events
- Lightning Strike in Wisconsin, August 18, 2012$300,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, August 18 to 19, 2012$60,000 · 50 kt wind · 10 events
- Damaging Wind in Arizona, August 18, 2012$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Kansas, August 18, 20121.75 in hail · 13 events
- Damaging Winds in Alabama, August 18, 201270 kt wind · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 18, 20122 events
- Funnel Clouds in Louisiana, August 18, 20122 events
- Damaging Winds in Texas, August 18, 2012$500 · 62 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400029.